Alert archive / Louisiana / Areal Flood Advisories in 2014
Areal Flood Advisory 21, NWS New Orleans, LA
NWS New Orleans, LA issued this areal flood advisory at May 9, 2014, 8:44 PM CDT for 7 parishes in Louisiana. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2014, 8:44 PM CDT (01:44 UTC)
- Expired
- May 9, 2014, 10:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Ascension Parish, LA, Assumption Parish, LA, Lafourche Parish, LA, Livingston Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Terrebonne Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this areal flood advisory went out at May 9, 5:28 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 9, 5:28 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
528 PM CDT FRI MAY 9 2014
.UPDATE...
GIVEN THE RECENT HEAVY RAINFALL THAT FELL OVER HARRISON AND
JACKSON COUNTIES LAST WEEK...HAVE DECIDED TO ISSUE A FLASH FLOOD
WATCH FOR THE MISSISSIPPI COASTAL COUNTIES UNTIL 1 AM. EXPECT A
BAND OF HEAVY RAINFALL TO MOVE OVER THESE COUNITES THIS
EVENING...AND POTENTIALLY PRODUCE UP TO 3 TO 4 INCHES OF RAINFALL.
AS A RESULT...SOME LOCALIZED FLOODING ISSUES MAY DEVELOP SINCE THE
RAINFALL WILL QUICKLY RUN OFF THE ALREADY WET SOILS.
OTHERWISE...NO CHANGES TO THE FORECAST HAVE BEEN MADE. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 65 85 67 / 80 30 20 20
BTR 83 69 87 72 / 70 30 20 20
ASD 79 68 83 70 / 80 60 40 20
MSY 81 70 83 71 / 80 60 40 20
GPT 79 72 81 74 / 80 70 50 20
PQL 79 68 81 69 / 80 70 50 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 1 AM SATURDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...AND JACKSON.
GM...NONE.
&&Hazardous weather outlook, May 9, 8:01 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 801 PM CDT FRI MAY 9 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-101315- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 801 PM CDT FRI MAY 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT LOCALLY HEAVY RAINFALL IS OCCURRING TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THROUGH 9 AM SATURDAY. RAINFALL TOTALS OF 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON SATURDAY. THESE THUNDERSTORMS WILL BE MOST PREVALENT ALONG THE COASTAL AREAS OF LOUISIANA AND MISSISSIPPI. THESE THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS. ISOLATED...MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND MONDAY. THESE THUNDERSTORMS COULD PRODUCE BRIEF HEAVY DOWNPOURS AND OCCASIONAL LIGHTNING STRIKES. A COLD FRONT WILL BRING SCATTERED THUNDERSTORMS TO THE AREA TUESDAY INTO TUESDAY NIGHT. A FEW OF THESE STORMS COULD BE STRONG...PRODUCE STRONG GUSTY WINDS...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:03 PM CDT | Special Marine Warning | LIX | 117 min | |
| May 9, 7:26 PM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Orleans, Saint Bernard, Saint Charles, Saint John the Baptist | 2 hr |
| May 9, 8:04 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa, Washington | 116 min |
| May 9, 9:06 PM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 4 hr |
| May 9, 9:51 PM CDT | Special Marine Warning | LIX | 114 min | |
| May 9, 9:55 PM CDT | River Flood Warning | LIX | Saint Tammany | 6 days |
| May 9, 9:58 PM CDT | Flash Flood Warning | LIX | Plaquemines, Saint Bernard | 3 hr |
| May 9, 10:04 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa, Washington | 116 min |
| May 9, 10:22 PM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Livingston and 5 more | 113 min |
| May 9, 10:51 PM CDT | Flash Flood Warning | LIX | Ascension, Assumption, Iberville, Jefferson, Lafourche, Plaquemines and 4 more | 3 hr |
| May 9, 11:38 PM CDT | Special Marine Warning | LIX | 67 min | |
| May 10, 12:59 AM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 2 hr |
| May 10, 1:09 AM CDT | Flash Flood Warning | LIX | Livingston, Saint Helena, Tangipahoa | 3 hr |
| May 10, 1:41 AM CDT | Flash Flood Warning | LIX | Ascension, Assumption, Iberville, Saint James, Saint John the Baptist | 2 hr |
| May 10, 2:54 AM CDT | River Flood Warning | LIX | Tangipahoa | 62 hr |
| May 10, 2:54 AM CDT | River Flood Warning | LIX | Saint Tammany | 46 hr |
| May 10, 2:54 AM CDT | River Flood Warning | LIX | Saint Tammany | 39 hr |
| May 9, 7:57 PM CDT | Areal Flood Advisory | LIX | Harrison, Jackson | 2 hr |
| May 9, 8:25 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 35 min |
| May 9, 8:38 PM CDT | Flash Flood Warning | LIX | Harrison | 4 hr |
| May 9, 9:49 PM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
| May 9, 11:17 PM CDT | River Flood Warning | LIX | Harrison | 49 hr |
| May 10, 12:28 AM CDT | Flash Flood Warning | LIX | Harrison | 2 hr |
| May 10, 12:45 AM CDT | Flash Flood Warning | LIX | Jackson | 2 hr |
| May 10, 2:25 AM CDT | River Flood Warning | LIX | Pearl River | 36 hr |
| May 10, 2:27 AM CDT | River Flood Warning | LIX | Pearl River | 55 hr |
| May 10, 2:41 AM CDT | River Flood Warning | LIX | Harrison | 4 days |
| May 10, 2:41 AM CDT | River Flood Warning | LIX | Harrison | 42 hr |
| May 10, 9:42 AM CDT | River Flood Warning | LIX | Jackson | 71 hr |
Nearby
Areal Flood Advisories in Louisiana, 2014Every areal flood advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.